Texas, 2012Hail and Damaging Winds in Texas, August 25, 2012
August 25, 2012 · NWS AMA · 3 events in 2 counties and zones
Severe thunderstorms developed and moved across the southeastern Texas Panhandle during the early evening hours producing hail along with damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed and moved across the southeastern Texas Panhandle during the early evening hours producing hail along with damaging thunderstorm wind gusts. There were no reports of injuries or fatalities.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Aug 25, 2:15 PM CST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 25, 2:15 PM CST, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
315 PM CDT SAT AUG 25 2012
.DISCUSSION...
PRE-FRONTAL TROF HAS BROUGHT WIND SHIFT TO ALL BUT FAR EASTERN PART
OF FORECAST AREA...WITH TRUE COLD FRONT JUST NOW MAKING ITS WAY INTO
THE WESTERN OKLAHOMA PANHANDLE. WILL MAINTAIN POP STRUCTURE FROM
EARLIER FORECAST TONIGHT...KEEPING HIGHEST POPS IN EASTERN AND
SOUTHEASTERN SECTIONS WHERE DEEPER AND RICHER MOISTURE WILL BENEFIT
FROM DYNAMICS ASSOCIATED WITH SHORTWAVE TROF.
LOW POPS KEPT FOR SUNDAY ACROSS FAR SOUTHERN SECTIONS DUE TO
PROXIMITY OF SURFACE FRONT.
NO POPS THEREAFTER AS MID-LEVEL RIDGE SETS UP NEAR 4-CORNERS WITH
LIGHT FLOW OFFERING LITTLE OPPORTUNITY FOR MOUNTAIN THUNDERSTORMS TO
MOVE INTO PANHANDLES...AND WARM TEMPERATURES ALOFT INHIBIT LOCAL
DEVELOPMENT. NO FRONTAL PASSAGES EXPECTED. DAYTIME HIGH
TEMPERATURES EXPECTED TO BE SLIGTLY ABOVE CLIMO. 03
COCKRELL
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED THROUGH
WEDNESDAY DUE TO RELATIVE HUMIDITY VALUES REMAINING ABOVE 20 PERCENT
AND 20 FOOT WINDS REMAINING BELOW 15 MPH. WINDS WILL INCREASE
SLIGHTLY BEGINNING THURSDAY...BUT RELATIVE HUMIDITY VALUES WILL
STILL REMAIN ABOVE 20 PERCENT. 03
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 64 87 65 90 60 / 20 10 5 0 0
BEAVER OK 67 88 66 93 63 / 20 10 0 0 5
BOISE CITY OK 61 89 63 93 60 / 20 5 0 5 5
BORGER TX 67 90 68 94 65 / 20 10 0 0 0
BOYS RANCH TX 64 92 64 93 62 / 20 10 0 0 0
CANYON TX 64 87 63 90 58 / 20 10 5 0 5
CLARENDON TX 67 87 66 90 62 / 50 20 5 0 5
DALHART TX 61 90 62 91 59 / 20 10 0 5 0
GUYMON OK 64 90 64 93 59 / 20 10 0 0 5
HEREFORD TX 62 86 61 89 56 / 20 20 5 0 0
LIPSCOMB TX 66 87 65 91 61 / 30 10 0 0 0
PAMPA TX 65 87 63 88 60 / 30 10 0 0 5
SHAMROCK TX 67 88 64 89 64 / 50 20 5 0 0
WELLINGTON TX 69 90 68 91 65 / 50 20 10 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.
&&
05/03
Hazardous weather outlook, Aug 25, 2:17 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
317 PM CDT SAT AUG 25 2012
OKZ001>003-TXZ001>020-261100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
317 PM CDT SAT AUG 25 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.
.DAY ONE...THROUGH TONIGHT.
THUNDERSTORMS ARE POSSIBLE ACROSS THE OKLAHOMA AND TEXAS PANHANDLES
THROUGH TONIGHT. A FEW STORMS COULD BE STRONG TO MARGINALLY SEVERE
THROUGH 10 PM. THE PRIMARY HAZARD WILL BE DAMAGING WIND GUSTS UP TO
60 MPH. ADDITIONALLY...HEAVY RAIN LEADING TO LOCALIZED FLOODING IS
ALSO POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHERN TEXAS PANHANDLE ON
SUNDAY. A FEW STORMS COULD BE STRONG IN THE AFTERNOON WITH GUSTY
WINDS BEING THE PRIMARY HAZARD.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH THIS EVENING.
COCKRELL
In the hours before
Special weather statement, Aug 25, 3:31 PM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
431 PM CDT SAT AUG 25 2012
TXZ019-020-252200-
DONLEY TX-COLLINGSWORTH TX-
431 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.
AT 426 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM NEAR BRICE...OR 15 MILES SOUTHWEST
OF LELIA LAKE AND ABOUT 15 MILES SOUTH OF CLARENDON...MOVING
NORTHEAST AT 10 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.
Special weather statement, Aug 25, 3:45 PM CST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT SAT AUG 25 2012
TXZ019-020-252215-
DONLEY TX-COLLINGSWORTH TX-
445 PM CDT SAT AUG 25 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 515 PM CDT FOR COLLINGSWORTH AND
DONLEY COUNTIES.
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 4 MILES WEST OF QUAIL...OR ABOUT 14
MILES NORTH OF MEMPHIS...MOVING EAST AT 20 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WINDS AROUND 50 MPH ARE POSSIBLE.
MOTORISTS ON FARM TO MARKET 203 NEAR QUAIL WILL ENCOUNTER STRONG
WINDS AND VERY HEAVY RAIN. SLOW DOWN TO AVOID HYDROPLANING. BE
PREPARED FOR STRONG CROSS WINDS.
Thunderstorm Wind, Donley
- When
- August 25, 4:07 PM CST to 4:08 PM CST
- Where
- Donley County, 1 mi WNW of Hedley
- Measured
- 56 kt (64 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 34.876, -100.686
The Texas Department of Public Safety reported a large tree down across Farm to Market Road 1932 west of the town of Hedley, Texas near the fork. There were no reports of injuries or fatalities.
Hail, Wheeler
- When
- August 25, 5:05 PM CST to 5:07 PM CST
- Where
- Wheeler County, 1 mi NNE of Shamrock
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 35.233, -100.243
The hail was reported by the Texas Department of Public Safety on Interstate 40 in the town of Shamrock, Texas.
Thunderstorm Wind, Donley
- When
- August 25, 5:05 PM CST to 5:06 PM CST
- Where
- Donley County, 1 mi WNW of Clarendon
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.935, -100.916
A trained spotter estimated strong thunderstorm wind gusts just west northwest of Clarendon, Texas. There was no damage reported and no reports of injuries or fatalities.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Virginia, August 25, 2012$2.0 million · 8 events
- Tropical Storm and Coastal Flood in Florida, August 25 to 27, 2012$2.2 million · 4 events
- Flash Flooding in Delaware, August 25 to 26, 2012$600,000 · 2 events
- Flash Flooding in North Carolina, August 25, 2012$500,000 · 2 events
- Lightning Strikes in Delaware, August 25 to 26, 2012$405,000 · 6 events
- Flash Flooding in New Jersey, August 25 to 26, 2012$150,000 · 3 events
- Damaging Winds in Oklahoma, August 25, 2012$23,000 · 61 kt wind · 9 events
- Heavy Rain in Virginia, August 25, 201226 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 25, 201212 events
- Damaging Wind in Virginia, August 25, 20121 injured · $10,000 · 50 kt wind · 1 event
- Flash Flooding in North Carolina, August 25, 20123 events
- Heavy Rain in North Carolina, August 25, 20122 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 406765, 406764, 406766.